Alert archive / Idaho / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 28, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 28, 2010, 6:54 PM MDT for Bingham County, Idaho. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2010, 6:54 PM MDT (00:54 UTC)
- Expired
- Jul 28, 2010, 7:30 PM MDT
- In force
- 36 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
County Bingham County, ID
The radar
The Pocatello radar (KSFX), 26 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 1:41 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 1:46 PM MDT, 5 hours 8 minutes earlier.
Area forecast discussion, Jul 28, 1:46 PM MDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 146 PM MDT WED JUL 28 2010 .SHORT TERM...TONIGHT THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS ARE ONGOING. A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE THROUGH EASTERN OREGON AND INTO CENTRAL IDAHO THIS EVENING. THIS LOW PRESSURE SYSTEM COMBINED WITH THE MONSOONAL MOISTURE AND AFTERNOON HEATING WILL CONTINUE TO SUPPORT SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS THE REGION INTO THE EVENING. SOME STORMS COULD HAVE STRONG WIND GUSTS...HAIL...FREQUENT LIGHTNING AND HEAVY DOWNPOURS. MANY OF THESE STORMS WILL DIMINISH AFTER SUNSET DUE TO THE LOSS OF THE AFTERNOON HEATING. THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO SATURDAY AS MONSOONAL MOISTURE CONTINUE TO WORK THROUGH THE REGION. THE NAM HAS HAD MORE COVERAGE THAN THE GFS...WHICH EXPLAINS WHY THE GFS MAX TEMPS ARE SO MUCH WARMER THAN THE NAM GUIDANCE. THE 12Z NAM HAS BACKED OFF OF THE COVERAGE FOR THURSDAY AND LOOKS SIMILAR TO THE GFS. PREVIOUS FORECASTS HAVE SUPPORTED THE GFS SOLUTIONS...NOT SO MUCH THUNDERSTORM COVERAGE. SINCE THE NAM HAS MOVED IN THAT DIRECTION FOR THURSDAY...WILL CONTINUE TO LEAN TOWARDS THE GFS SOLUTION. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY. A COLD FRONT IS EXPECTED TO ARRIVE SATURDAY NIGHT INTO MONDAY MORNING. THIS WILL BRING COOLER TEMPS TO THE REGION AND SHOULD DISPLACE THE MONSOONAL MOISTURE FROM THE AREA FOR A COUPLE OF DAYS. TRICKY PART OF THE FORECAST IS WHEN THE MONSOONAL MOISTURE RETURNS. LATEST RUNS SUPPORT MIDWEEK. && .AVIATION...SO FAR THIS AFTERNOON THUNDERSTORM ACTIVITY HAS ONLY BEEN CLOSE TO SUN WITH NOTHING MUCH IN BYI...PIH AND IDA AREAS. WILL KEEP VICINITY THUNDERSTORMS IN ALL TAF SITES UNTIL 9 OR 10 PM LOCAL TIME TONIGHT. SHOULD HAVE THUNDERSTORMS DEVELOPING ON THURSDAY A WELL. GUSTY WINDS NEAR THUNDERSTORMS WILL BE MAIN AVIATION HAZARD TODAY. GK && .FIRE WEATHER...MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE OVER SOUTHEAST IDAHO. A RED FLAG WARNING REMAINS IN EFFECT IN ZONES 409...410...AND 412 DUE TO THE THUNDERSTORM ACTIVITY. ALL ZONES WILL HAVE ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING. WIND GUSTS OF 50 MPH NEAR THUNDERSTORMS ARE LIKELY. EXPECT THUNDERSTORMS TO DEVELOP AGAIN ON THURSDAY AFTERNOON. GK && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ017-019>023-032. &&
Hazardous weather outlook, Jul 28, 7:03 AM MDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 703 AM MDT WED JUL 28 2010 IDZ017>025-031-032-291315- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 703 AM MDT WED JUL 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY. SOME THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE MOST DAYS. SOME THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Jul 28, 3:26 PM MDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
326 PM MDT WED JUL 28 2010
IDZ019-032-282215-
CLARK ID-CUSTER ID-BUTTE ID-
326 PM MDT WED JUL 28 2010
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN CUSTER COUNTY IN CENTRAL IDAHO
NORTHERN BUTTE COUNTY IN EAST CENTRAL IDAHO
EXTREME SOUTHWESTERN CLARK COUNTY IN EASTERN IDAHO
UNTIL 415 PM MDT
AT 321 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST
OF GOLDBURG TO LOST RIVER..AND MOVING EAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
DARLINGTON...
LAT...LON 4429 11332 4423 11330 4423 11292 4377 11295
4372 11302 4367 11358 4435 11359 4435 11335
TIME...MOT...LOC 2126Z 248DEG 21KT 4427 11346 4375 11353
VALLESpecial weather statement, Jul 28, 4:41 PM MDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
441 PM MDT WED JUL 28 2010
IDZ017-022-282345-
MINIDOKA ID-BLAINE ID-CASSIA ID-
441 PM MDT WED JUL 28 2010
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
WESTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
SOUTHERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
UNTIL 545 PM MDT
AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
HAZELTON TO 10 MILES WEST OF MARION TO 18 MILES EAST OF JACKPOT..AND
MOVING NORTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
BURLEY AND PAUL...
HEYBURN AND MARION...
LOCUST... OAKLEY AND RUPERT...
RUPERT...
DECLO...
MINIDOKA AND BASIN...
ALBION...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4215 11427 4225 11418 4242 11414 4242 11407
4250 11407 4253 11393 4267 11393 4291 11327
4255 11335 4208 11365 4199 11412 4199 11427
TIME...MOT...LOC 2240Z 244DEG 27KT 4257 11400 4230 11406
4203 11430
HANKOLocal storm report, Jul 28, 4:47 PM MDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
447 PM MDT WED JUL 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND GST 16 NNW NORTHWEST INL 44.08N 112.84W
07/28/2010 M58.00 MPH CLARK ID MESONET
&&
CHATTINGSLocal storm report, Jul 28, 6:21 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
621 PM MDT WED JUL 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TSTM WND GST 6 NW MINIDOKA 42.82N 113.57W
07/28/2010 M61 MPH MINIDOKA ID MESONET
WIND GUST OF 61 MPH
&&
DPHELPSLocal storm report, Jul 28, 6:23 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
623 PM MDT WED JUL 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 8 WNW NEELEY 42.79N 113.01W
07/28/2010 E0.25 INCH POWER ID TRAINED SPOTTER
PEA SIZE HAIL
&&
DPHELPSLocal storm report, Jul 28, 6:31 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
631 PM MDT WED JUL 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 7 NW AMERICAN FALLS 42.85N 112.95W
07/28/2010 E0.50 INCH POWER ID TRAINED SPOTTER
HALF INCH HAIL
&&
DPHELPSThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:35 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Power | 40 min |
| Jul 28, 7:14 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Bonneville | 46 min |
| Jul 28, 8:12 PM MDT | Special Weather Statement | PIH | Bonneville | 48 min |
| Jul 29, 3:59 AM MDT | Red Flag Warning | PIH | Bingham, Bonneville, Butte, Clark, Fremont, Jefferson and 3 more | 17 hr |
| Jul 29, 4:28 PM MDT | Special Weather Statement | PIH | Cassia | 62 min |
| Jul 29, 5:17 PM MDT | Special Weather Statement | PIH | Cassia | 43 min |
| Jul 29, 5:58 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Oneida, Power | 47 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.